Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 5, NWS Tulsa, OK

March 4, 20227 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Mar 4, 2022, 3:08 PM CST for 7 counties in Oklahoma. It took effect at Mar 5, 2022, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2022, 3:08 PM CST (21:08 UTC)
In effect from
Mar 5, 2022, 9:00 AM CST
Expired
Mar 5, 2022, 6:00 PM CST
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS74 KTSA 042108
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
308 PM CST Fri Mar 4 2022

OKZ054>057-059-050515-
/O.NEW.KTSA.WI.Y.0005.220305T1500Z-220306T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Pawnee
308 PM CST Fri Mar 4 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Craig and Pawnee 
  Counties.

* WHEN...From 9 AM to 6 PM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
730 
WWUS74 KTSA 051124
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
524 AM CST Sat Mar 5 2022

OKZ054>057-059-051930-
/O.CON.KTSA.WI.Y.0005.220305T1500Z-220306T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Pawnee
524 AM CST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Craig and Pawnee 
  Counties.

* WHEN...From 9 AM to 6 PM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
230 
WWUS74 KTSA 051541
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
941 AM CST Sat Mar 5 2022

OKZ060-061-064-060000-
/O.EXA.KTSA.WI.Y.0005.000000T0000Z-220306T0000Z/
Tulsa-Rogers-Creek-
Including the cities of Tulsa, Claremore, and Sapulpa
941 AM CST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Tulsa, Rogers and Creek Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ054>057-059-060000-
/O.CON.KTSA.WI.Y.0005.000000T0000Z-220306T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
and Pawnee
941 AM CST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Pawnee, Washington OK, Osage, Craig and Nowata 
  Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:08 PM CST, 0 minutes earlier.

Area forecast discussion, Mar 4, 3:08 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
308 PM CST Fri Mar 4 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through tonight )
Issued at 240 PM CST Fri Mar 4 2022

South winds have allowed low level moisture to surge north, with
dew points in the 40s and lower 50s, yielding notably higher RH.
Limited fire spread potential still exists with the warm temps and
the gusty winds, with several fires still ongoing at this time.
Wind will keep the BL well mixed for the most part tonight as as
such, low temps will be much milder and a lot less variable.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 240 PM CST Fri Mar 4 2022

The primary concerns in the longer term will be fire weather
potential Saturday afternoon, followed by increasing thunderstorm
chances Sunday afternoon and evening, with some attendant threat
of severe weather and heavy rainfall.

Lead shortwave within western U.S. trough, currently over southern
CA, will lift northeast Saturday into the central plains.
Prominent dry line is expected to push into central OK by mid Saturday
afternoon and into at least part of northeast OK by late
afternoon or early evening. Dew points will fall rapidly west of
the dry line with RH values plummeting below 20 percent, with
strong and gusty southwest winds leading to critical fire spread
rates for several hours. The main uncertainty lies in how far
east the dry line mixes before evening with guidance suggesting
anywhere from about I-35 to as far east as US Highway 69. What is
certain is areas that area west of the dry line Saturday
afternoon will see dangerous fire weather conditions. Fire weather
watch for Osage/Pawnee will be upgraded, and have added a new
fire weather watch for some counties to the east.

Wind speeds will also be strong ahead of the dry line, especially
near the OK/KS border and in some of the highest terrain of NW AR
and SE OK. A wind advisory will be issued for counties along the
OK/KS border, and a few gusts to 40 will also be possible at
times in other areas before cold front pushes south into the area
Sat evening. A few showers or thunderstorms will be possible by
afternoon and evening though we will likely see only a glancing
blow of forcing associated with upper wave with airmass remaining
capped to deep convection it appears.

Better precip chances arrive Sunday as the cold front stalls over
eastern OK while second shortwave now off the coast rounds base of
the trough and ejects into the plains. There has been a consistent
signal of a wave developing on the boundary with rapid expansion
of showers and thunderstorms by afternoon. Strong deep layer shear
will be in place to support some severe threat despite meager
instability along and south of the front. PWATS will also be
sufficient to support some heavy rainfall threat from SE OK into
NW AR. AS colder air surges back south on the back side of system,
there will be a brief window for a light wintry mix, but no
impacts are expected.

After colder start early this week, temps will moderate by mid
week. A passing wave Wednesday may result in a few showers, but
moisture should be quite limited. Stronger cold front expected
late in the week with much below normal temps, along with limited
chances of some light winter precip during this time with a
passing wave in northwest flow,

&&

.AVIATION...
(18Z TAFS)
Issued at 1134 AM CST Fri Mar 4 2022

VFR conditions will prevail today and much of tonight. Low level
moisture return will result in the overspread of MVFR cigs first
across E OK and then into NW AR by the end of the TAF period. LLWS
conditions will develop due to LLJ overnight aft 05Z and will
persist into early Saturday morning. South winds will be gusty
thru the period, with gusts 20 to 30 kts possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  78  43  57 /   0  20   0  80
FSM   55  72  56  76 /   0  40  20  90
MLC   59  73  55  72 /   0  20   0  90
BVO   59  79  39  53 /  10  20   0  80
FYV   54  69  51  71 /   0  30  20  90
BYV   57  69  53  73 /   0  30  20  80
MKO   59  72  49  69 /   0  20   0  90
MIO   59  71  42  58 /   0  30  20  80
F10   59  76  48  67 /   0  10   0  90
HHW   59  72  59  77 /  10  30  10  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...     Wind Advisory from 9 AM to 6 PM CST Saturday for OKZ054>057-059.

AR...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...30
Hazardous weather outlook, Mar 4, 1:39 PM CST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
139 PM CST Fri Mar 4 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
139 PM CST Fri Mar 4 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Along/West of highway 75 Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Strong south winds will gust to around 30 mph across northeast
Oklahoma and far northwest Arkansas. Winds should also remain
strong overnight. The winds, along with lower humidities west of
highway 75, will yield elevated fire spread potential for the
remainder of the afternoon. Increasing low level moisture and
cooling temps tonight will raise humidity levels and reduce the
fire spread potential.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Very High Fire Weather...Thunderstorm and High Wind Potential.
SUNDAY...Severe Thunderstorm...Heavy Rain and High Wind Potential.
MONDAY...High Wind and Winter Weather Potential.
TUESDAY thru THURSDAY...No Hazards.

EXTENDED DISCUSSION...

Potentially dangerous fire weather conditions are expected to
develop behind a dryline on Saturday afternoon, mainly to the west
of highway 75 in northeast Oklahoma. For areas behind the
dryline, conditions will become extremely conducive to the spread
of wildfires. Southwest winds could gust in excess of 40 mph,
while humidities plummet below 25 percent. An isolated storm is
possible along and east of highway 69 Saturday night along a cold
front.

There is an elevated risk of severe storms mainly Sunday evening
from far northwest Arkansas down into southeast Oklahoma. The
initial storms that form north of the front Sunday afternoon could
produce large hail, but the threat by evening will transition to
damaging wind and a low tornado threat with storms along and
possibly ahead of the surface low and front.

Heavy rainfall is forecast with the storms, with a swath of one
to two inches expected close to the front from far northwest
Arkansas down into southeast Oklahoma, locally in the two to three
inch range. Localized flash flooding and main-stem river flooding
is possible.

The storms will exit the region by Monday morning, with strong and
gusty north to northwest winds and much cooler air moving into the
area behind the front. Some light snow will be possible across
far northeast Oklahoma near the Kansas border, but no accumulation
or impact is expected.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:07 AM CSTFire Weather WatchTSAPawnee11 hr
Mar 4, 2:32 PM CSTFire Weather WatchTSACreek, Nowata, Okfuskee, Rogers, Tulsa, Washington15 hr
Mar 4, 2:32 PM CSTRed Flag WarningTSACreek, Nowata, Okfuskee, Okmulgee, Pawnee, Rogers and 2 more29 hr

Nearby

Wind Advisories in Oklahoma, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.